Aa
Aa
A
A
A
Close
Avatar universal

Weight loss on psych meds?

I have been taking wellbutrin xl 300mg for 2 years now with Geodon 40mg x2 daily. Doc replaced the geodon with abilify 15mg  a week ago and I have great energy. Im afraid I will gain weight  rather than lose, but I am more active so I have hope I will lose more weight ( 30 yr old female 190 lbs. 5'5) Should I keep my hopes up to lose weight or is it to soon to say?
2 Responses
Sort by: Helpful Oldest Newest
2996663 tn?1374169076
hi there,
everybody's body reacts differently to meds. Some may gain weight with increase on appetite, or some will lose weight with decrease on appetite. I am on seroquel and abilify, and so far they havent caused any weight gain for me, or weight loss! I was on geodon at one point to, but that was a nightmare!  You will have to sit back, and see what happens. If you really dont want the weight gain, then exercising should definitely help! I cant say for sure either, what the result will be!
Helpful - 0
Avatar universal
I don't know on those particular meds, but I was on some antipsychotics for a while and still managed to lose weight, so there is hope!
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.